Alert archive / Alabama / Freezing Rain Advisories in 2011

Freezing Rain Advisory 1, NWS Mobile, AL

February 3, 2011Greene County, Perry County, Wayne County, Mississippi; 4 counties in Alabama

NWS Mobile, AL issued this freezing rain advisory at Feb 3, 2011, 1:53 PM CST for Greene County, Perry County, Wayne County, Mississippi; 4 counties in Alabama. It took effect at Feb 3, 2011, 6:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2011, 1:53 PM CST (19:53 UTC)
In effect from
Feb 3, 2011, 6:00 PM CST
Expired
Feb 4, 2011, 6:00 AM CST
In force
12 hr
Issued by
NWS Mobile, AL

Counties Choctaw County, AL, Clarke County, AL, Washington County, AL, Wilcox County, AL, Greene County, MS, Perry County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 101 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

306 
WWUS44 KMOB 031953
WSWMOB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
153 PM CST THU FEB 3 2011

...FREEZING RAIN EXPECTED AGAIN TONIGHT OVER PORTIONS OF SOUTHEAST
MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA...

.AN APPROACHING STORM SYSTEM WILL ENHANCE THE RATE OF WARM MOIST AIR
FLOW OVER THE TOP OF SURFACE BASED FREEZING AIR. THIS WILL CAUSE YET
ANOTHER ROUND OF FREEZING RAIN LATER THIS EVENING AND OVERNIGHT. FOR
PORTIONS OF THE AREA....THE WINTER WEATHER ADVISORY FOR TODAY WILL BE
REPLACED BY A FREEZING RAIN ADVISORY OVERNIGHT.

ALZ055-MSZ078-032100-
/O.CAN.KMOB.WW.Y.0002.000000T0000Z-110204T0000Z/
MONROE-STONE-
INCLUDING THE CITIES OF...HOMEWOOD...MONROEVILLE...WIGGINS
153 PM CST THU FEB 3 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

OBSERVATIONS INDICATE SURFACE TEMPERATURES HAVE RISEN ABOVE FREEZING.

$$

ALZ051>054-MSZ067-075-076-040400-
/O.NEW.KMOB.ZR.Y.0001.110204T0000Z-110204T1200Z/
/O.CON.KMOB.WW.Y.0002.000000T0000Z-110204T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...
LEAKESVILLE...MCLAIN
153 PM CST THU FEB 3 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...FREEZING RAIN ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZING RAIN
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
FRIDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM
CST THIS EVENING. 

AN APPROACHING STORM SYSTEM WILL ENHANCE THE RATE OF WARM MOIST AIR
FLOW OVER THE TOP OF SURFACE BASED FREEZING AIR. THIS WILL CAUSE YET
ANOTHER ROUND OF FREEZING RAIN LATER THIS EVENING AND OVERNIGHT.

THE GREATEST THREAT AREA OVERNIGHT WILL BE NORTHWEST OF A CAMDEN
ALABAMA TO GROVE HILL ALABAMA TO LEAKESVILLE AND JANICE MISSISSIPPI
LINE...WHERE BETWEEN A TENTH UP TO A QUARTER INCH OF ADDITIONAL
FREEZING RAIN COULD FALL...ESPECIALLY FURTHER WEST ACROSS THE
ADVISORY AREA. AT THIS TIME...OUR LATEST DATA INDICATE THAT
PRECIPITATION RATES COULD BE MORE INTENSE THAN IN TODAY'S EVENT.
GIVEN PLENTY OF DRY AIR AT THE SURFACE...PLENTY OF NEAR GROUND
COOLING WILL OCCUR ONCE THE HEAVIER RAINFALL SETS IN. FOR THIS REASON...
WE HAVE EXTENDED THE ADVISORY FOR PORTIONS OF THE PREVIOUS WINTER
WEATHER ADVISORY AREA.

FOR THOSE COUNTIES NOT IN THE NEWLY ISSUED FREEZING RAIN ADVISORY AREA
TONIGHT...EXPECT PATCHY LIGHT FREEZING RAIN OR DRIZZLE THROUGH DARK.
THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM.

THIS PRODUCT WILL BE UPDATED BY MID EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR FREEZING RAIN MEANS THAT LESS THAN
A QUARTER OF AN INCH OF FREEZING RAIN WILL OCCUR IN A TWELVE HOUR
PERIOD. AT THIS POINT...THE GREATEST IMPACT WILL BE ENDURING
PATCHY SLICK SPOTS ON HIGHWAYS IN THE ADVISORY AREA...ESPECIALLY
ON BRIDGES AND OVERPASSES.

&&

$$
3 follow-up statements
600 
WWUS44 KMOB 040014
WSWMOB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
614 PM CST THU FEB 3 2011

...FREEZING RAIN EXPECTED THROUGH THE NIGHT OVER PORTIONS OF
SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA...

.AN APPROACHING STORM SYSTEM WILL ENHANCE THE RATE OF WARM MOIST
AIR FLOW OVER THE TOP OF SURFACE BASED FREEZING AIR. THIS WILL
CAUSE YET ANOTHER ROUND OF FREEZING RAIN LATER THIS EVENING AND
OVERNIGHT. 

ALZ051>054-MSZ067-075-076-040815-
/O.EXP.KMOB.WW.Y.0002.000000T0000Z-110204T0000Z/
/O.CON.KMOB.ZR.Y.0001.000000T0000Z-110204T1200Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...
LEAKESVILLE...MCLAIN
614 PM CST THU FEB 3 2011

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
FRIDAY...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY.

AN APPROACHING STORM SYSTEM WILL ENHANCE THE RATE OF WARM MOIST AIR
FLOW OVER THE TOP OF SURFACE BASED FREEZING AIR. THIS WILL RESULT IN
THE DEVELOPMENT OF ADDITIONAL FREEZING RAIN THIS EVENING AND INTO THE
EARLY MORNING HOURS OF FRIDAY.

THE GREATEST THREAT AREA WILL BE NORTHWEST OF A CAMDEN ALABAMA TO
GROVE HILL ALABAMA TO LEAKESVILLE AND JANICE MISSISSIPPI LINE...WHERE
BETWEEN A TENTH AND TWO TENTHS OF AN INCH OF ADDITIONAL FREEZING RAIN
COULD FALL...ESPECIALLY FURTHER NORTHWEST ACROSS THE ADVISORY AREA.
LAW ENFORCEMENT IN WAYNE COUNTY MISSISSIPPI AND CHOCTAW COUNTY
ALABAMA ARE ALREADY REPORTING SOME BRIDGES BEING CLOSED DUE TO ICING
AND ADDITIONAL TRAVEL PROBLEMS ARE LIKELY TO ARISE THROUGH THE COURSE
OF THE EVENING. SURFACE TEMPERATURES ARE FORECAST TO SLOWLY RISE
ABOVE FREEZING FROM THE SOUTH AND EAST OVERNIGHT...WHICH SHOULD BRING
A GRADUAL IMPROVEMENT IN CONDITIONS TO MUCH OF THE ADVISORY AREA.
HOWEVER...LOCATIONS ACROSS WAYNE AND CHOCTAW COUNTIES MAY NOT RISE
ABOVE FREEZING UNTIL CLOSER TO SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
935 
WWUS44 KMOB 040428
WSWMOB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1028 PM CST THU FEB 3 2011

...THE THREAT OF FREEZING RAIN CONTINUES THROUGH THE EARLY MORNING
HOURS OF FRIDAY OVER PORTIONS OF SOUTHEAST MISSISSIPPI AND INTERIOR
SOUTHWEST ALABAMA...

.THE THREAT FOR FREEZING RAIN WILL CONTINUE ACROSS THE ADVISORY AREA
THROUGH THE EARLY MORNING HOURS AS ADDITIONAL RAINFALL DEVELOPS.
TEMPERATURES WILL BEGIN TO SLOWLY RISE AFTER MIDNIGHT WITH MANY
LOCATIONS CLIMBING ABOVE FREEZING BY 3 AM. HOWEVER...PORTIONS OF
CHOCTAW AND WAYNE COUNTIES MAY NOT RISE ABOVE FREEZING UNTIL CLOSER
TO 6 AM. 

ALZ051>054-MSZ067-075-076-041200-
/O.CON.KMOB.ZR.Y.0001.000000T0000Z-110204T1200Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...
LEAKESVILLE...MCLAIN
1028 PM CST THU FEB 3 2011

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
FRIDAY...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY.

ADDITIONAL RAINFALL WILL DEVELOP ACROSS THE AREA THROUGH THE REST OF 
THE NIGHT. PORTIONS OF INLAND SOUTHWEST ALABAMA AND SOUTHEAST 
MISSISSIPPI CONTINUE TO STAY BELOW FREEZING...RESULTING IN THE 
CONTINUED THREAT OF FREEZING RAIN. THE GREATEST THREAT FOR ICE 
ACCUMULATION WILL BE NORTHWEST OF A CAMDEN ALABAMA TO JANICE 
MISSISSIPPI LINE...WHERE UP TO AN ADDITIONAL TENTH OF AN INCH OF  
FREEZING RAIN COULD FALL...ESPECIALLY FURTHER NORTHWEST ACROSS 
CHOCTAW AND WAYNE COUNTIES. THE MAIN IMPACT OF THE ICING WILL BE ON 
BRIDGES AND OVERPASSES. SURFACE TEMPERATURES ARE FORECAST TO SLOWLY 
RISE ABOVE FREEZING FROM THE SOUTH AND EAST OVERNIGHT...WHICH SHOULD 
BRING A GRADUAL IMPROVEMENT IN CONDITIONS TO MUCH OF THE ADVISORY 
AREA BY ROUGHLY 3 AM. HOWEVER...LOCATIONS ACROSS WAYNE AND CHOCTAW
COUNTIES MAY NOT RISE ABOVE FREEZING UNTIL CLOSER TO 6 AM. ALL
LOCATIONS ARE EXPECTED TO STAY ABOVE FREEZING DURING THE DAY
FRIDAY...RESULTING IN JUST A COLD RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
312 
WWUS44 KMOB 041207
WSWMOB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
607 AM CST FRI FEB 4 2011

...FREEZING RAIN ADVISORY HAS EXPIRED...

.RAIN CONTINUES OVER THE AREA...BUT TEMPERATURES HAVE RISEN TO ABOVE
32 DEGREES AREA WIDE.

ALZ051>054-MSZ067-075-076-041315-
/O.EXP.KMOB.ZR.Y.0001.000000T0000Z-110204T1200Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-WAYNE-PERRY-GREENE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...
LEAKESVILLE...MCLAIN
607 AM CST FRI FEB 4 2011

...FREEZING RAIN ADVISORY HAS EXPIRED...

THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. 

RAIN WILL CONTINUE OVER THE AREA INTO TONIGHT...BUT WITH TEMPERATURES
ABOVE FREEZING...NON IS EXPECTED TO FREEZE ON ANY ELEVATED
SURFACES...BRIDGES OR VEHICLES. THE FREEZING RAIN ADVISORY HAS BEEN
LEFT TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freezing rain advisory went out at Feb 3, 10:54 AM CST, 2 hours 59 minutes earlier.

Area forecast discussion, Feb 3, 10:54 AM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1054 AM CST THU FEB 3 2011

.MESOSCALE UPDATE...VERY INTERESTING MAP ANALYSIS THIS MORNING. THE
FORECAST AREA IS IN BETWEEN AN UPPER RIDGE FROM THE CARIBBEAN TO OFF
THE SE US COAST WHILE A POSITIVE TILT TROF HANGS BACK OVER THE
PLAINS. THIS PLACES THE FORECAST UNDER A HIGH LEVEL SW FLOW AND
WARMER TEMPERATURES ALOFT. MEANWHILE...WORKING DOWN TO THE SFC...A
STRONG ARCTIC RIDGE OF HIGH PRES DOMINATES FROM THE PLAINS INTO THE
SE WITH A STALLED SFC BOUNDARY POSITIONED OVER THE MID GULF.
WARM...MOIST AIR IN THE MID/HIGH LEVELS OF THE ATMOSPHERE CONTINUES
TO FLOW NE ACROSS THE LOCAL AREA ATOP A SHALLOW SUB-FREEZING
TEMPERATURE PROFILE AT THE SFC OVER THE NRN 2/3RDS OF THE FORECAST
AREA. LATEST RADAR TRENDS SHOW THE BULK OF PCPN STREAMING NE...N OF
WET BULB TEMPERATURES AOB FREEZING WHICH IS DRAPED FROM SE MS AND
ALL OF THE SW AL ZONES WITH THE EXCEPTION OF THE COASTAL ZONES. THIS
SCENARIO CREATES A PERIOD OF LIGHT FREEZING RAIN FOR THE REMAINDER OF
THE MORNING AND INTO MID AFTERNOON WITH THE GREATER THREATS ALONG AND
N OF HWY 84 PER RADAR DATA. THERE HAS BEEN SEVERAL REPORTS OF LIGHT
GLAZE ACCRUAL ON SOME OVERPASSES...CARS AND EXPOSED OBJECTS OVER THE
NRN ZONES. CRITERIA IS MET TO HOLD ONTO THE WINTER WEATHER ADVISORY
THROUGH 6 PM. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      38  34  45  33 /  70  90 100  40
PENSACOLA   43  37  48  40 /  60  90 100  70
DESTIN      47  39  50  43 /  60  80 100  70
EVERGREEN   36  36  44  35 /  70  90 100  50
WAYNESBORO  36  32  42  29 /  70  90 100  50
CAMDEN      36  35  42  33 /  70  90 100  60
CRESTVIEW   43  39  48  38 /  60  90 100  80

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WINTER WEATHER ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
     ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WASHINGTON...AND WILCOX.

FL...NONE.
MS...WINTER WEATHER ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
     ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...AND MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL 8 AM SATURDAY FOR THE FOLLOWING
     ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

&&
Hazardous weather outlook, Feb 3, 6:00 AM CST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CST THU FEB 3 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-041200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CST THU FEB 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT TODAY FOR INTERIOR
SOUTHEAST MISSISSIPPI AND MOST OF SOUTHWEST AND SOUTH CENTRAL
ALABAMA.

A BAND OF SLEET MIXED WITH RAIN...POSSIBLY FREEZING RAIN AT 6  AM
WAS OVER A 40 MILE WIDE AREA FROM NORTHERN PERRY COUNTY TO NEAR
GREENVILLE. ANY ICE ACCUMULATION ARE EXPECTED TO BE LESS THAN A
TENTH OF AN INCH AND MAINLY ON EXPOSED METAL OBJECTS...THE GREATEST
RISK OF ICING ON BRIDGES WILL BE OVER THE WESTERN HALF OF THE
ADVISORY AREA BUT COULD OCCUR ANYWHERE IN THE ADVISORY AREA.  BY MID
MORNING THE BAND OF PRECIPITATION IS EXPECTED TO BE MOSTLY RAIN
MIXED WITH SOME SLEET. OVER THE COASTAL AREAS...RAIN WILL BE ON THE
INCREASE THROUGH THE DAY...SOME SLEET POSSIBLY MIXED IN THROUGH THE
MORNING.

A WINTER WEATHER ADVISORY FOR FREEZING RAIN MEANS THAT LESS THAN A
QUARTER OF AN INCH OF FREEZING RAIN WILL OCCUR IN A TWELVE HOUR
PERIOD AND THIS WILL ACT TO CREATE A LIGHT TO MODERATE FROZEN GLAZE
ON EXPOSED OBJECTS...PARTICULARLY METAL OBJECTS...BRIDGES AND
OVERPASSES. THIS MAY BRING BREAK TREE LIMBS.

A STRONG OFFSHORE FLOW OVER THE MARINE AREA WILL EASE UP NEAR SHORE
LATER THIS MORNING BUT CONTINUE WELL OFFSHORE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RAIN ON FRIDAY IS EXPECTED TO END FRIDAY NIGHT WITH THE CHANCE FOR
SOME SNOW FLURRIES LATE FRIDAY NIGHT GENERALLY NORTH OF A LUCEDALE
CITRONELLE...HIGHLAND HOME LINE AFTER MIDNIGHT FRIDAY. ANOTHER FAST
MOVING SYSTEM IS EXPECTED TO BRING GENERALLY LIGHT RAIN TO THE AREA
LATE SUNDAY NIGHT AND MONDAY.

A SURGE OF COLDER AIR WILL FOLLOW MONDAYS SYSTEM...BRINGING LOW
TEMPERATURES INTO THE MID 20S BY THE MIDDLE OF THE WEEK.

A MODERATE TO STRONG OFFSHORE FLOW...BEYOND 20 MILES OUT WILL
CONTINUE TO CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH
EARLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

AT THIS TIME ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED.

In the hours before

Local storm report, Feb 3, 9:35 AM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
935 AM CST THU FEB 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 AM     FREEZING RAIN    GROVE HILL              31.71N 87.77W
02/03/2011  U0.00 INCH       CLARKE             AL   EMERGENCY MNGR

            ICING REPORTED ON THE HIGHWAY 43 BASSET CREEK
            BRIDGE...CAUSING A TRAFFIC ACCIDENT AROUND 538 AM. AROUND
            600 AM ICING WAS REPORTED ON THE OVERPASS AT THE HIGHWAY
            84...HIGHWAY 43 INTERSECTION. AT 715 AM...GLAZING OF ICE
            ON CARS AND OTHER ELEVATED STRUCTURES WAS REPORTED FROM
            ELSEWHERE AROUND THE COUNTY...BUT NO MAJOR ICING ON
            ROADWAYS REPORTED AT THIS TIME.

0715 AM     FREEZING RAIN    3 SE LUCEDALE           30.89N 88.56W
02/03/2011  U0.00 INCH       GEORGE             MS   NWS EMPLOYEE

            GLAZE OF ICE REPORTED ON CARS AND OTHER ELEVATED OBJECTS
            IN GEORGE COUNTY.

0810 AM     FREEZING RAIN    MOBILE AIRPORT          30.38N 86.34W
02/03/2011  U0.00 INCH       WALTON             AL   NWS EMPLOYEE

            VERY LIGHT THIN GLAZE OF ICE ON ELEVATED METAL AND
            INANIMATE OBJECTS AT NWS OFFICE. NO ROAD OR TRAVEL
            PROBLEMS NOTED AROUND THE AREA.

&&

KC
Local storm report, Feb 3, 9:35 AM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE MOBILE AL
935 AM CST THU FEB 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 AM     FREEZING RAIN    GROVE HILL              31.71N 87.77W
02/03/2011  U0.00 INCH       CLARKE             AL   EMERGENCY MNGR

            ICING REPORTED ON THE HIGHWAY 43 BASSET CREEK
            BRIDGE...CAUSING A TRAFFIC ACCIDENT AROUND 538 AM. AROUND
            600 AM ICING WAS REPORTED ON THE OVERPASS AT THE HIGHWAY
            84...HIGHWAY 43 INTERSECTION. AT 715 AM...GLAZING OF ICE
            ON CARS AND OTHER ELEVATED STRUCTURES WAS REPORTED FROM
            ELSEWHERE AROUND THE COUNTY...BUT NO MAJOR ICING ON
            ROADWAYS REPORTED AT THIS TIME.

0715 AM     FREEZING RAIN    3 SE LUCEDALE           30.89N 88.56W
02/03/2011  U0.00 INCH       GEORGE             MS   NWS EMPLOYEE

            GLAZE OF ICE REPORTED ON CARS AND OTHER ELEVATED OBJECTS
            IN GEORGE COUNTY.

0810 AM     FREEZING RAIN    MOBILE AIRPORT          30.68N 88.26W
02/03/2011  U0.00 INCH       MOBILE             AL   NWS EMPLOYEE

            VERY LIGHT THIN GLAZE OF ICE ON ELEVATED METAL AND
            INANIMATE OBJECTS AT NWS OFFICE. NO ROAD OR TRAVEL
            PROBLEMS NOTED AROUND THE AREA.

&&

KC

Nearby

Freezing Rain Advisories in Alabama, 2011Freezing Rain Advisories in Mississippi, 2011Every freezing rain advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.